Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 6, 2017Bleckley County, Houston County, Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 6, 2017, 4:13 PM EDT for Bleckley County, Houston County, Peach County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2017, 4:13 PM EDT (20:13 UTC)
Expired
Jun 6, 2017, 5:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS82 KFFC 062013
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
413 PM EDT TUE JUN 6 2017
 
GAZ081-083-093>096-107-062100-
Macon GA-Peach GA-Houston GA-Crawford GA-Bleckley GA-Twiggs GA-
Pulaski GA-
413 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
HOUSTON...SOUTHEASTERN CRAWFORD...BLECKLEY...SOUTHERN TWIGGS AND
NORTHWESTERN PULASKI COUNTIES UNTIL 500 PM EDT...

At 412 PM EDT...a line of thunderstorms with heavy rain extended 
from near Cary to Paulk to Moss Oak to near Fort Valley.
These storms were nearly stationary.

  HAZARD...Heavy rain. 

  IMPACT...Heavy rain will cause ponding of water on roadways and 
           temporary street flooding, especially in poor drainage 
           areas, as well as rising water on creeks and streams. 

Some locations in the path of these storms include
Perry, Fort Valley, Cochran, Warner Robins, Centerville, Byron,
Marshallville, Danville, Allentown, Hayneville, Tarversville,
Nakomis, Meadowdale, Houston Lake, Grove Park, Royal, Ocmulgee Public
Fishing Area, Powerville, Moss Oak and Paulk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3237 8381 3251 8402 3252 8401 3253 8404
      3253 8400 3257 8405 3269 8388 3256 8354
      3261 8324 3252 8319 3242 8321 3235 8335
      3235 8356
TIME...MOT...LOC 2012Z 255DEG 2KT 3248 8328 3239 8342 3241 8379 3253
8393

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:12 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 6, 3:12 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
312 PM EDT Tue Jun 6 2017

.SHORT TERM /Tonight through Wednesday Night/...
Current regional radar loop shows showers and isolated
thunderstorms across most of the area as the front sinks south
through the CWA. A drier airmass is beginning to push into N GA
which should continue to filter slowly south across the state
through Wednesday afternoon. There is still very moist southwesterly
flow across central GA with the showers and thunderstorms dropping 1
to 2 inches of precipitation across that area. This corresponds well
with the PWs and they are expected to stay in the 1.5 to 2in range
through 18z Wed. Flash flood guidance keeps areas across central GA
in the 3.0in range over a 3 hour period so we are not expecting any
issues with flooding. Low temps are mainly expected to be in the 60s
tonight and Wed night with High temps Wed mainly in the 70s to near
80.

01

.LONG TERM /Thursday through Tuesday/...
The long term remains largely unchanged from the previous forecast.

A broad closed mid/upper level low should be centered somewhere near
the OH/WV/KY border by 12z Thursday...with numerous embedded small
vort maxes rotating within its cyclonic flow. Meanwhile at the
sfc...sfc high pressure will encompass a large area of the US from
the Southern Plains and extend N/NE into portions of the Northeast.
The main cold front partly responsible for the damp weather in the
short term will have pushed well south of the CWA into central
Florida.

Although mid level heights will overall begin to rise Thursday...a
vort max will round the broad closed low into the CWA while a weak
sfc trough extends N to S across the state. Lift provided by both
features amidst some orographic aid should allow for the development
of scattered showers by afternoon...mainly across north Georgia.
Advection of cooler mid level air from main closed low should be
sufficient to generate enough instability for thunder as well /sub-
severe/.

Showers and storms will die down after sunset Thursday and the sfc
high will begin to build into the area. This should keep us dry
Friday...and although temps will begin to rebound...Dry/weak NW flow
aloft should keep them in check. This dry pattern should continue
through Saturday evening until the sfc high begins to scoot east in
response to a change in the mid levels.

By late Saturday into Sunday...a strong shortwave across the Pac NW
will reinforce an existing broad trough and build it south into CA.
This will help build a weak H5 ridge over our region. This will make
for a rather warm weekend across the CWA...though most locations
should remain mostly dry until Sunday evening.

GFS and EC continue to advertise a weak area of low pressure
becoming "trapped" underneath the ridge this weekend near the TX
Coast while the Bermuda high slides west into the western Atlantic.
This will channel a series of mid level vort maxes from the
Caribbean vicinity north into the Southeast as well as push the
lingering cold front across FL /the same front from our short term
period/ north as a warm front. This points to a rather damp first
half of next week. Rain and thunderstorm chances look to be highest
during the daytime hours Monday and Tuesday and diminish to some
extent each night. With this shaping up to be another tropical
airmass...heavy rainfall looks like it will be the primary
concern...with such weak vertical wind profiles suggesting a
rather low severe threat.

Kovacik

&&

AVIATION...
18Z Update...
Mostly VFR with some MVFR ceilings and light showers across the
area this afternoon. Ceilings are expected to stay mainly VFR
through this TAF period but will see some MVFR ceilings with the
afternoon precipitation. May also see some isolated area of MVFR
ceilings around daybreak. Wed morning. Will see SHRA/TSRA
activity increase this afternoon like the past 2 days with precip
diminishing over night. Will see more precip Wed afternoon but
mainly over the CSG/MCN area as a drier airmass pushes into N GA
tonight. Winds will start out of the W-NW then turn to the NE as
the frontal boundary pushes south through the TAF sites.

//ATL Confidence...18Z Update...
Confidence medium to High on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  80  61  80 /  30  20  10  10
Atlanta         65  80  63  78 /  40  10  10  10
Blairsville     57  76  55  73 /  10  20  20  40
Cartersville    62  80  60  78 /  20   5  10  20
Columbus        69  82  64  83 /  60  30  10   5
Gainesville     64  78  61  76 /  20  10  10  30
Macon           67  79  62  81 /  60  40  20   5
Rome            62  81  59  78 /  10   5   5  30
Peachtree City  64  80  60  79 /  50  20  10   5
Vidalia         70  78  64  81 /  60  60  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Kovacik
AVIATION...01
Hazardous weather outlook, Jun 6, 3:43 PM EDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
343 PM EDT Tue Jun 6 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
343 PM EDT Tue Jun 6 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will continue across north and central
Georgia today. Heavy rain is the primary threat, although frequent
lightning and winds gusts near 30 mph will also be possible. The
thunderstorm threat will gradually diminish after 10pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms will continue across parts of central
Georgia Wednesday, ending by Wednesday evening.

A weak disturbance will move across north Georgia Thursday
bringing another chance of thunderstorms.

As gulf moisture returns Sunday and Monday, the chances of showers
and thunderstorms will also increase, especially on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 6, 2:20 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT TUE JUN 6 2017

GAZ069-078>081-089-091-093-094-061915-
Macon GA-Peach GA-Harris GA-Taylor GA-Marion GA-Upson GA-Crawford GA-
Talbot GA-Muscogee GA-
220 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...SOUTHWESTERN
PEACH...SOUTHERN HARRIS...TAYLOR...NORTHEASTERN MARION...SOUTHEASTERN
UPSON...CRAWFORD...TALBOT AND NORTHERN MUSCOGEE COUNTIES UNTIL 315 PM
EDT...

At 219 PM EDT...a line of thunderstorms with heavy rain extended
from Goat Rock Lake to Reynolds, moving east at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Fort Valley, Butler, Roberta, Talbotton, Marshallville, Reynolds,
Waverly Hall, Junction City, Geneva, Upatoi, Goat Rock Lake,
Ellerslie, Nakomis, Juniper, Cataula, Baughville, Howard, Mountain
Hill, Prattsburg and Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3274 8512 3275 8384 3242 8393 3252 8464
      3253 8464 3253 8466 3259 8507 3262 8509
      3263 8508 3264 8511 3266 8509 3269 8512
TIME...MOT...LOC 1819Z 252DEG 5KT 3263 8508 3255 8408
Special weather statement, Jun 6, 2:30 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT TUE JUN 6 2017

GAZ050-051-060>062-061915-
Taliaferro GA-Putnam GA-Hancock GA-Warren GA-Greene GA-
230 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...NORTHERN
PUTNAM...NORTHERN HANCOCK...WARREN AND SOUTHEASTERN GREENE COUNTIES
UNTIL 315 PM EDT...

At 228 PM EDT...a line of strong thunderstorms extended from north
of Warrenton to north of Eatonton. These storms were nearly
stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding,
           especially in poor drainage areas, and rising water on
           creeks and streams.

Some locations in the path of these storms include
Warrenton, Sparta, Crawfordville, White Plains, Norwood, Camak,
Reynolds Plantation, Phoenix, Liberty, Springfield, Cadley, Veazey,
Harmony, Mayfield, Rockville, the Rock Eagle 4-H Center, Powelton,
Barnett, Mesena and Shoulderbone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3336 8255 3328 8300 3334 8331 3344 8350
      3354 8298 3356 8263 3346 8259 3341 8255
TIME...MOT...LOC 1828Z 294DEG 4KT 3346 8260 3340 8298 3341 8335
Special weather statement, Jun 6, 3:03 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
303 PM EDT TUE JUN 6 2017

GAZ056-066>070-078-079-089-062000-
Harris GA-Lamar GA-Upson GA-Troup GA-Spalding GA-Meriwether GA-
Talbot GA-Pike GA-Muscogee GA-
303 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN LAMAR...
NORTHWESTERN UPSON...SOUTHEASTERN TROUP...SOUTHERN SPALDING...
MERIWETHER...NORTHWESTERN TALBOT...PIKE AND NORTHWESTERN MUSCOGEE
COUNTIES UNTIL 400 PM EDT...

At 300 PM EDT...a line of thunderstorms with heavy rain extended
from near Hollonville to near Mulberry Grove to Lake Harding, moving
east at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain will cause ponding of water on roadways and
           temporary street flooding, especially in poor drainage
           areas, as well as rising water on creeks and streams.

Some locations in the path of these storms include
Griffin, Zebulon, Hamilton, Greenville, Manchester, Pine Mountain,
Woodbury, Waverly Hall, Warm Springs, Woodland, Molena, Williamson,
Orchard Hill, Meansville, Gay, Bibb City, Sunset Village, F.D.
Roosevelt State Park, Green Island Hills and Atwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3289 8514 3322 8460 3322 8451 3326 8450
      3322 8414 3263 8467 3246 8500 3252 8500
      3258 8507 3263 8508 3264 8511 3266 8509
      3269 8512 3274 8511 3276 8514 3278 8512
      3281 8517
TIME...MOT...LOC 1900Z 278DEG 5KT 3314 8450 3266 8492 3248 8528
Special weather statement, Jun 6, 3:14 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT TUE JUN 6 2017

GAZ069-079>081-062000-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
314 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR...SOUTHERN
UPSON...CRAWFORD AND TALBOT COUNTIES UNTIL 400 PM EDT...

At 311 PM EDT...a line of thunderstorms with heavy rain extended
from Roberta to Waverly Hall. These storms were nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain will cause ponding of water on roadways and
           temporary street flooding, especially in poor drainage
           areas, as well as rising water on creeks and streams.

Some locations in the path of these storms include
Roberta, Talbotton, Junction City, Baldwinville, Olive Branch,
Musella, Po Biddy Crossroads, Knoxville, Pleasant Hill, Lee Pope,
Salem, Prattsburg, Sandy Point, Horns, Big Lazer Creek Wma,
Carsonville, Wesley Church and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3283 8449 3284 8390 3261 8393 3261 8469
TIME...MOT...LOC 1911Z 104DEG 2KT 3261 8474 3275 8406
Special weather statement, Jun 6, 3:55 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT TUE JUN 6 2017

GAZ069-078>080-089-062100-
Harris GA-Taylor GA-Upson GA-Talbot GA-Muscogee GA-
355 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN TAYLOR...
UPSON...TALBOT AND NORTHERN MUSCOGEE COUNTIES UNTIL 500 PM EDT...

At 353 PM EDT...a line of thunderstorms with heavy rain extended
from Goat Rock Lake to Po Biddy Crossroads, moving east at 25 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain will cause ponding of water on roadways and
           temporary street flooding, especially in poor drainage
           areas, as well as rising water on creeks and streams.

Some locations in the path of these storms include
Thomaston, Hamilton, Talbotton, Manchester, Pine Mountain, Waverly
Hall, Woodland, Junction City, Geneva, Lincoln Park, Bibb City,
Upatoi, Sunset Village, Ellerslie, Laurel Hills, Green Island Hills,
Cataula, Columbus Metropolitan Airport, Baughville and Flint Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3285 8471 3285 8457 3286 8454 3289 8421
      3256 8437 3255 8445 3256 8445 3256 8449
      3255 8451 3249 8500 3252 8501 3258 8507
      3263 8508 3264 8511 3266 8509 3269 8512
      3274 8511 3276 8514 3278 8512 3280 8516
TIME...MOT...LOC 1953Z 262DEG 20KT 3262 8508 3271 8446
Special weather statement, Jun 6, 4:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 PM EDT TUE JUN 6 2017

GAZ081-083-093>096-107-062100-
Macon GA-Peach GA-Houston GA-Crawford GA-Bleckley GA-Twiggs GA-
Pulaski GA-
413 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
HOUSTON...SOUTHEASTERN CRAWFORD...BLECKLEY...SOUTHERN TWIGGS AND
NORTHWESTERN PULASKI COUNTIES UNTIL 500 PM EDT...

At 412 PM EDT...a line of thunderstorms with heavy rain extended
from near Cary to Paulk to Moss Oak to near Fort Valley.
These storms were nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain will cause ponding of water on roadways and
           temporary street flooding, especially in poor drainage
           areas, as well as rising water on creeks and streams.

Some locations in the path of these storms include
Perry, Fort Valley, Cochran, Warner Robins, Centerville, Byron,
Marshallville, Danville, Allentown, Hayneville, Tarversville,
Nakomis, Meadowdale, Houston Lake, Grove Park, Royal, Ocmulgee Public
Fishing Area, Powerville, Moss Oak and Paulk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3237 8381 3251 8402 3252 8401 3253 8404
      3253 8400 3257 8405 3269 8388 3256 8354
      3261 8324 3252 8319 3242 8321 3235 8335
      3235 8356
TIME...MOT...LOC 2012Z 255DEG 2KT 3248 8328 3239 8342 3241 8379 3253
8393

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:29 PM EDTRiver Flood WarningFFCFloyd22 hr
Jun 6, 12:51 PM EDTSpecial Weather StatementFFCJones39 min
Jun 6, 12:55 PM EDTSpecial Weather StatementFFCCoweta, Heard, Troup65 min
Jun 6, 1:57 PM EDTSpecial Weather StatementFFCCoweta, Fayette, Meriwether, Troup63 min
Jun 6, 2:16 PM EDTSpecial Weather StatementFFCTwiggs44 min
Jun 6, 2:20 PM EDTSpecial Weather StatementFFCCrawford, Harris, Talbot, Taylor55 min
Jun 6, 2:30 PM EDTSpecial Weather StatementFFCWarren45 min
Jun 6, 3:03 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike57 min
Jun 6, 3:14 PM EDTSpecial Weather StatementFFCCrawford, Talbot46 min
Jun 6, 3:55 PM EDTSpecial Weather StatementFFCHarris, Muscogee, Talbot, Upson65 min
Jun 6, 4:40 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen50 min
Jun 6, 5:23 PM EDTSpecial Weather StatementFFCGreene, Jasper, Putnam, Wilkes37 min
Jun 6, 5:27 PM EDTSpecial Weather StatementFFCEmanuel, Laurens, Treutlen48 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.